Algebraic & Geometric Topology

Framed cobordism and flow category moves

Andrew Lobb, Patrick Orson, and Dirk Schütz

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Framed flow categories were introduced by Cohen, Jones and Segal as a way of encoding the flow data associated to a Floer functional. A framed flow category gives rise to a CW complex with one cell for each object of the category. The idea is that the Floer invariant should take the form of the stable homotopy type of the resulting complex, recovering the Floer cohomology as its singular cohomology. Such a framed flow category was produced, for example, by Lipshitz and Sarkar from the input of a knot diagram, resulting in a stable homotopy type generalising Khovanov cohomology.

We give moves that change a framed flow category without changing the associated stable homotopy type. These are inspired by moves that can be performed in the Morse–Smale case without altering the underlying smooth manifold. We posit that if two framed flow categories represent the same stable homotopy type then a finite sequence of these moves is sufficient to connect the two categories. This is directed towards the goal of reducing the study of framed flow categories to a combinatorial calculus.

We provide examples of calculations performed with these moves (related to the Khovanov framed flow category), and prove some general results about the simplification of framed flow categories via these moves.

Article information

Source
Algebr. Geom. Topol., Volume 18, Number 5 (2018), 2821-2858.

Dates
Received: 10 May 2017
Revised: 23 January 2018
Accepted: 22 March 2018
First available in Project Euclid: 30 August 2018

Permanent link to this document
https://projecteuclid.org/euclid.agt/1535594423

Digital Object Identifier
doi:10.2140/agt.2018.18.2821

Mathematical Reviews number (MathSciNet)
MR3848400

Zentralblatt MATH identifier
06935821

Subjects
Primary: 37D15: Morse-Smale systems 55P42: Stable homotopy theory, spectra 57M27: Invariants of knots and 3-manifolds

Keywords
stable homotopy knots Khovanov Lipshitz–Sarkar Floer.

Citation

Lobb, Andrew; Orson, Patrick; Schütz, Dirk. Framed cobordism and flow category moves. Algebr. Geom. Topol. 18 (2018), no. 5, 2821--2858. doi:10.2140/agt.2018.18.2821. https://projecteuclid.org/euclid.agt/1535594423


Export citation

References

  • H J Baues, Homotopy types, from “Handbook of algebraic topology” (I M James, editor), North-Holland, Amsterdam (1995) 1–72
  • H J Baues, M Hennes, The homotopy classification of $(n{-}1)$–connected $(n{+}3)$–dimensional polyhedra, $n\geq 4$, Topology 30 (1991) 373–408
  • S-C Chang, Homotopy invariants and continuous mappings, Proc. Roy. Soc. London. Ser. A. 202 (1950) 253–263
  • R L Cohen, J D S Jones, G B Segal, Floer's infinite-dimensional Morse theory and homotopy theory, from “Geometric aspects of infinite integrable systems” (T Kohno, editor), Sūrikaisekikenkyūsho Kōkyūroku 883, RIMS, Kyoto (1994) 68–96 Reprinted in “The Floer memorial volume”, Progress in Mathematics 133, Birkhäuser, Basel (1995) 297–325
  • K Jänich, On the classification of $O(n)$–manifolds, Math. Ann. 176 (1968) 53–76
  • D Jones, A Lobb, D Schütz, An $\mathfrak{sl}_n$ stable homotopy type for matched diagrams, preprint (2015)
  • D Jones, A Lobb, D Schütz, Morse moves in flow categories, Indiana Univ. Math. J. 66 (2017) 1603–1657
  • G Laures, On cobordism of manifolds with corners, Trans. Amer. Math. Soc. 352 (2000) 5667–5688
  • T Lawson, R Lipshitz, S Sarkar, Khovanov homotopy type, Burnside category, and products, preprint (2015)
  • R Lipshitz, S Sarkar, A Khovanov stable homotopy type, J. Amer. Math. Soc. 27 (2014) 983–1042
  • R Lipshitz, S Sarkar, A Steenrod square on Khovanov homology, J. Topol. 7 (2014) 817–848
  • A Lobb, P Orson, D Schuetz, A calculus for flow categories, preprint (2017)